Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 2, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind watch at Feb 19, 2021, 2:08 PM MST for 8 counties in Montana. It took effect at Feb 22, 2021, 12:00 AM MST. It was in force for 99 min.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2021, 2:08 PM MST (21:08 UTC)
- In effect from
- Feb 22, 2021, 12:00 AM MST
- Expired
- Feb 22, 2021, 1:39 AM MST
- In force
- 99 min
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 86 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WWUS75 KGGW 192108 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 208 PM MST Fri Feb 19 2021 MTZ060-201200- /O.NEW.KGGW.HW.A.0002.210222T0700Z-210222T2200Z/ Southwest Phillips- Including the city of Zortman 208 PM MST Fri Feb 19 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...West winds 25 to 30 mph with gusts up to 60 mph possible. * WHERE...Southwest Phillips County. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...High winds may move loose debris and damage property. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
6 follow-up statements
729 WWUS75 KGGW 201006 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 306 AM MST Sat Feb 20 2021 MTZ060-210000- /O.CON.KGGW.HW.A.0002.210222T0700Z-210222T2200Z/ Southwest Phillips- Including the city of Zortman 306 AM MST Sat Feb 20 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Southwest Phillips County. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
377 WWUS75 KGGW 202129 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 229 PM MST Sat Feb 20 2021 MTZ016-017-021>023-025>027-211200- /O.EXB.KGGW.HW.A.0002.210222T1300Z-210223T0100Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone-Dawson-Prairie-Wibaux- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, Jordan, Circle, Glendive, Richey, Terry, and Wibaux 229 PM MST Sat Feb 20 2021 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Portions of northeast Montana. * WHEN...From Monday morning through Monday afternoon. * IMPACTS...High winds may move loose debris and damage property. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ060-211200- /O.EXT.KGGW.HW.A.0002.210222T0700Z-210223T0100Z/ Southwest Phillips- Including the city of Zortman 229 PM MST Sat Feb 20 2021 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph possible. * WHERE...Southwest Phillips County. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...High winds may move loose debris and damage property. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
893 WWUS75 KGGW 210157 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 657 PM MST Sat Feb 20 2021 MTZ060-211200- /O.CON.KGGW.HW.A.0002.210222T0700Z-210223T0100Z/ Southwest Phillips- Including the city of Zortman 657 PM MST Sat Feb 20 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Southwest Phillips County. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...High winds may move loose debris and damage property. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ016-017-021>023-025>027-211200- /O.CON.KGGW.HW.A.0002.210222T1300Z-210223T0100Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone-Dawson-Prairie-Wibaux- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, Jordan, Circle, Glendive, Richey, Terry, and Wibaux 657 PM MST Sat Feb 20 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Portions of northeast Montana. * WHEN...From Monday morning through Monday afternoon. * IMPACTS...High winds may move loose debris and damage property. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
102 WWUS75 KGGW 210924 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 224 AM MST Sun Feb 21 2021 MTZ060-220000- /O.UPG.KGGW.HW.A.0002.210222T0700Z-210223T0100Z/ /O.NEW.KGGW.HW.W.0004.210222T0500Z-210223T0100Z/ Southwest Phillips- Including the city of Zortman 224 AM MST Sun Feb 21 2021 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM MST MONDAY... * WHAT...West winds 30 to 45 mph with gusts up to 70 mph expected. * WHERE...Southwest Phillips County. * WHEN...From 10 PM this evening to 6 PM MST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-021-022-220000- /O.UPG.KGGW.HW.A.0002.210222T1300Z-210223T0100Z/ /O.NEW.KGGW.HW.W.0004.210222T0500Z-210223T0100Z/ Central and Southeast Phillips-Petroleum-Garfield- Including the cities of Malta, Saco, Winnett, and Jordan 224 AM MST Sun Feb 21 2021 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM MST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Central and Southeast Phillips, Petroleum, and Garfield Counties. * WHEN...From 10 PM this evening to 6 PM MST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ059-220000- /O.NEW.KGGW.HW.W.0004.210222T0500Z-210223T0100Z/ Northern Phillips- Including the city of Whitewater 224 AM MST Sun Feb 21 2021 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM MST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Northern Phillips County. * WHEN...From 10 PM this evening to 6 PM MST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ017-023-025>027-220000- /O.CON.KGGW.HW.A.0002.210222T1300Z-210223T0100Z/ Central and Southern Valley-McCone-Dawson-Prairie-Wibaux- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Circle, Glendive, Richey, Terry, and Wibaux 224 AM MST Sun Feb 21 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Portions of northeast Montana. * WHEN...From Monday morning through Monday afternoon. * IMPACTS...High winds may move loose debris and damage property. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
791 WWUS75 KGGW 212102 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 202 PM MST Sun Feb 21 2021 MTZ016-021-022-059-060-221200- /O.CON.KGGW.HW.W.0004.210222T0500Z-210223T0100Z/ Central and Southeast Phillips-Petroleum-Garfield- Northern Phillips-Southwest Phillips- Including the cities of Malta, Saco, Winnett, Jordan, Whitewater, and Zortman 202 PM MST Sun Feb 21 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM MST MONDAY... * WHAT...West winds 25 to 40 mph with gusts up to 65 mph expected. * WHERE...Southwest Phillips, Garfield, Northern Phillips, Petroleum and Central and Southeast Phillips Counties. * WHEN...From 10 PM this evening to 6 PM MST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ017-023-025>027-221200- /O.CON.KGGW.HW.A.0002.210222T1300Z-210223T0100Z/ Central and Southern Valley-McCone-Dawson-Prairie-Wibaux- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Circle, Glendive, Richey, Terry, and Wibaux 202 PM MST Sun Feb 21 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...West winds 25 to 40 mph with gusts up to 65 mph possible. * WHERE...McCone, Dawson, Wibaux, Prairie and Central and Southern Valley Counties. * WHEN...From Monday morning through Monday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
049 WWUS75 KGGW 220839 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 139 AM MST Mon Feb 22 2021 MTZ017-023-025>027-230100- /O.UPG.KGGW.HW.A.0002.210222T1300Z-210223T0100Z/ /O.EXB.KGGW.HW.W.0004.210222T1300Z-210223T0100Z/ Central and Southern Valley-McCone-Dawson-Prairie-Wibaux- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Circle, Glendive, Richey, Terry, and Wibaux 139 AM MST Mon Feb 22 2021 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Central and Southern Valley, McCone, Dawson, Prairie and Wibaux Counties. * WHEN...From 6 AM this morning to 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-021-022-059-060-230100- /O.CON.KGGW.HW.W.0004.000000T0000Z-210223T0100Z/ Central and Southeast Phillips-Petroleum-Garfield- Northern Phillips-Southwest Phillips- Including the cities of Malta, Saco, Winnett, Jordan, Whitewater, and Zortman 139 AM MST Mon Feb 22 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 35 to 55 mph with gusts up to 80 mph expected. * WHERE...Phillips, Garfield, and Petroleum Counties. * WHEN...through 6 PM MST Today. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Feb 19, 1:47 PM MST, 21 minutes earlier.
Area forecast discussion, Feb 19, 1:47 PM MST, 21 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 147 PM MST Fri Feb 19 2021 .DISCUSSION... Progressive upper pattern features a trough over western Canada this afternoon with a flat ridge expected to move in from the Gulf of Alaska over the weekend. This flow is moist but dries out by the time it reaches east of the Continental Divide over Alberta and Montana. A surface low will move well north of us on Monday providing the warmest day. Winds will also be increasing late Sunday through Monday. Models have highest winds occurring at mid-levels (850 mb) about 12z Monday but lapse rates increase during the day. Since gusts to 60 mph look possible, we will be issuing a High Wind Watch for SW Phillips county from Midnight Sunday Night to 3 pm Monday. Daily temperatures will continue to climb through Monday (above normal!) then drop starting Tuesday with an upper trough approaching and polar air spilling in. Some precipitation can be expected but liquid amounts look to be light (less than 0.05"). Polar air spills in with a threat of arctic air next weekend. This airmass doen't look to be the blockbuster we had earlier this month with the heart of the arctic air staying up in northern Canada. TFJ && .AVIATION... LLWS: A strong chance for low level wind shear exists for KGGW from 00Z to 08Z tonight after sundown. FLIGHT CAT: VFR DISCUSSION: A Warm front aloft will over run the cold air at the surface with a strong west wind. This will lead to increasing chances for Low level wind shear in the late afternoon hours which will peak as the sun goes down. WIND: 10 kts or less through tonight from the SW then W Saturday. TFJ && .GLASGOW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late Sunday night through Monday afternoon for Southwest Phillips. && weather.gov/glasgow
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.